North Carolina, 2015Hail and Damaging Winds in North Carolina, September 4, 2015
September 4, 2015 · NWS RAH · 5 events in 3 counties and zones
Several pulse thunderstorms developed within a weakly capped, moderately unstable, and weakly sheared environment. A few of these storms became severe, producing damaging winds as several trees were blown down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several pulse thunderstorms developed within a weakly capped, moderately unstable, and weakly sheared environment. A few of these storms became severe, producing damaging winds as several trees were blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Sep 4, 2:18 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 4, 2:18 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT FRI SEP 4 2015
.SYNOPSIS...A BACK-DOOR COLD FRONT WILL APPROACH FROM THE NORTH LATE
TODAY...THEN PUSH SOUTHWARD THROUGH THE AREA TONIGHT...BEFORE
SETTLING TO OUR SOUTH ON SATURDAY. HIGH PRESSURE WILL EXTEND INTO
THE REGION FROM THE NORTH OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM FRIDAY...
A WEAK COLD FRONT OVER THE MID-ATLANTIC STATES WILL DROP SOUTH INTO
THE AREA LATE THIS EVENING. MOISTURE FLUX CONVERGENCE ALONG THE
FRONT COUPLED WITH WEAK SHORTWAVE IMPULSES EMBEDDED ON THE BACK
SLIDE OF THE DEPARTING SHORTWAVE TROUGH OFF THE SOUTHEAST COAST WILL
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
THROUGH THE EVENING.
DESPITE MODERATE INSTABILITY OF 1500-2000 J/KG OF MUCAPE...DEEP
LAYER SHEAR REMAINS VERY WEAK...LESS THAN 10 KTS. THUS...EXPECT A
NON-ZERO SEVERE THREAT. THE MAIN THREAT FROM ANY STORM WILL BE
LOCALLY HEAVY RAIN/SLOW MOVING STORMS OWING TO HIGH PWS OF
0.75-1.8" AND WEAK WINDS ALOFT. THE PRESENCE OF WEAK LIFT/FORCING ALOFT
COULD SUPPORT ISOLATED SHOWERS WELL INTO THE EARLY MORNING HOURS
SATURDAY...ESPECIALLY ACROSS THE WESTERN PIEDMONT AS DRIER AIR ALOFT
SPREADS INTO THE AREA FROM THE EAST.
NELY LOW-LEVEL FLOW AS SURFACE HIGH PRESSURE RIDGES SOUTH
DOWN THE MID-ATLANTIC REGION COULD SUPPORT AREAS STRATUS OVERNIGHT.
LOWS IN THE MID 60S TO AROUND 70.
&&
.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 318 PM FRIDAY...
SHORTWAVE ENERGY EMBEDDED IN THE BROAD WEST-EAST ORIENTED MID/UPPER
LEVEL TROUGHINESS EXTENDING FROM THE SOUTHEAST US INTO WESTERN ATLANTIC
WILL PROVIDE THE FOCUS FOR MAINLY DIURNAL SCATTERED SHOWERS AS DEEP
FETCH OF EASTERLY MARITIME FLOW KEEPS A SEASONABLY MOIST AIRMASS(1.5-
1.75")IN PLACE ACROSS CENTRAL NC. EXTENSIVE NELY LOW-LEVEL CLOUDINESS
WILL KEEP TEMPERATURES AT OR JUST BELOW NORMAL. HIGHS RANGING FROM
UPPER 70S NW TO LOWER/MID 80S SOUTHEAST. LOWS SATURDAY NIGHT IN THE MID
TO UPPER 60S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 300 PM FRIDAY...
TO START OFF THE PERIOD...A BROAD UPPER LOW WILL BE OVER THE SOUTHEAST
U.S. AND AN UPPER HIGH WILL BE OVER THE NORTHERN MID ATLANTIC. AT THE
SURFACE...HIGH PRESSURE WILL BE RIDGING DOWN THE SPINE OF THE
MOUNTAINS. ALL OF THIS WILL RESULT IN DEEP NORTHEASTERLY FLOW OVER THE
AREA WHICH WILL PUMP MOISTURE IN FROM THE ATLANTIC...WITH PWAT VALUES
PROGGED TO HOVER AROUND 1.6-1.7 INCHES. THIS COMBINED WITH ANY WEAK
UPPER DISTURANCES ROTATING AROUND THE BROAD UPPER LOW WILL LEAD TO
FAIRLY EXTENSIVE CLOUD COVER AND SCATTERED SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS THE EAST WHERE INSTABILITY WILL BE
BETTER. BY MONDAY...THE PATTERN IS NOT EXPECTED TO CHANGE ALL THAT
MUCH. ALTHOUGH...THE UPPER LOW WILL SLOWLY START TO SHIFT TO THE
SOUTH/WEST...THUS LOSING OUR MOISTURE FEED. HOWEVER...ENOUGH RESIDUAL
MOISTURE WILL BE AROUND FOR DIURNAL TYPE SHOWERS/STORMS. GIVEN ALL THE
CLOUDS AND PRECIP CHANCES...TEMPS WILL BE HELD DOWN...WITH GENERALLY
LOW/MID 80S ON SUNDAY AND A FEW DEGREES WARMER ON MONDAY. OVERNIGHT
LOWS WILL BE IN THE MID/UPPER 60S.
BY THE MIDDLE OF THE WEEK...THE AFOREMENTIONED UPPER LOW WILL SHIFT
EVEN FURTHER TO THE SOUTH/WEST...WHILE THE BERMUDA HIGH WILL DRIFT
TOWARDS THE SOUTHEAST COAST. AS A RESULT...DIURNAL TYPE CONVECTION WILL
OCCUR EACH DAY...WHILE TEMPS RISE TO ABOVE NORMAL ONCE AGAIN (MID/UPPER
80S TO NEAR 90 DEGREES). MODELS THEN SHOW A UPPER TROUGH/FRONT
APPROACHING THE AREA BY THE END OF THE WEEK. THEREFORE...PRECIP CHANCES
WILL GRADUALLY INCREASE LATE THURSDAY INTO FRIDAY...ALTHOUGH WILL NOT
GO TOO HIGH AT THIS TIME GIVEN THE TIMING WILL LIKELY CHANGE BETWEEN
NOW AND THEN.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 204 PM FRIDAY...
24 HR TAF PERIOD: A WEAK UPPER LEVEL DISTURBANCE COUPLED WITH THE
APPROACH OF A BACKDOOR COLD FRONT WILL SUPPORT SCATTERED TO NUMEROUS
SHOWERS AND STORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. BRIEF
PERIOD OF IFR TO MVFR CONDITIONS WILL BE POSSIBLE WITH THE STRONGER
STORMS. WHILE COVERAGE/POPS SHOULD DECREASE AFTER SUNSET...ISOLATED
SHOWERS WILL BE POSSIBLE WELL INTO THE OVERNIGHT HOURS...ESPECIALLY
NEAR WESTERN TERMINALS(KINT AND KGSO).
NELY FLOW IN THE WAKE OF THE BACK-DOOR COLD FRONT PASSAGE WILL
SUPPORT WIDESPREAD STRATUS LATE TONIGHT AND INTO THE DAY ON SATURDAY.
CEILINGS ARE EXPECTED TO IMPROVE SLOWLY ON SATURDAY...LIFTING TO
LOW END VFR BY THE LATE MORNING/EARLY AFTERNOON.
OUTLOOK: DEEP FETCH OF EASTERLY MARITIME FLOW WILL SUPPORT EARLY
MORNING STRATUS AND SCATTERED SHOWERS AND STORMS THROUGH THE
WEEKEND. RAIN CHANCES SHOULD BECOME MORE CENTRALIZED TOWARD THE
COASTAL PLAIN MONDAY THROUGH WEDNESDAY.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BSD/26
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...WSS
AVIATION...CBL
Hazardous weather outlook, Sep 4, 2:34 AM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
334 AM EDT FRI SEP 4 2015
NCZ007>011-021>028-038>043-073>078-083>086-088-089-050930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
334 AM EDT FRI SEP 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 12:42 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
142 PM EDT FRI SEP 4 2015
NCZ007>010-023>027-040>042-041845-
JOHNSTON NC-WARREN NC-WAKE NC-PERSON NC-DURHAM NC-VANCE NC-ORANGE NC-
NASH NC-ALAMANCE NC-CHATHAM NC-FRANKLIN NC-GRANVILLE NC-
142 PM EDT FRI SEP 4 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF NORTH CENTRAL JOHNSTON...WESTERN WARREN...WAKE...PERSON...
DURHAM...VANCE...ORANGE...SOUTHWESTERN NASH...ALAMANCE...CHATHAM...
FRANKLIN AND GRANVILLE COUNTIES UNTIL 245 PM EDT...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS OVER THE CENTRAL PIEDMONT
...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL
AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND
WIND. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION
BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3654 7829 3575 7813 3573 7819 3572 7818
3559 7940 3625 7949 3624 7915 3652 7914
TIME...MOT...LOC 1740Z 055DEG 8KT 3607 7891
23Special weather statement, Sep 4, 3:00 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT FRI SEP 4 2015
NCZ040-041-076-077-042045-
WAKE NC-LEE NC-CHATHAM NC-HARNETT NC-
400 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE...
NORTHEASTERN LEE...SOUTHEASTERN CHATHAM AND NORTH CENTRAL HARNETT
COUNTIES UNTIL 445 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FUQUAY-VARINA...OR 13 MILES NORTH OF
LILLINGTON...MOVING SOUTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... FUQUAY-
BROADWAY...SEMINOLE...DUNCAN...HARRIS LAKE BOAT LAUNCH...SHEARON
HARRIS RESERVOIR AND RAVEN ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3568 7892 3558 7876 3537 7892 3552 7915
TIME...MOT...LOC 1959Z 038DEG 7KT 3559 7890
77
Special weather statement, Sep 4, 3:03 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT FRI SEP 4 2015
NCZ011-026-027-042045-
HALIFAX NC-NASH NC-FRANKLIN NC-
403 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WEST CENTRAL
HALIFAX...NORTH CENTRAL NASH AND EAST CENTRAL FRANKLIN COUNTIES UNTIL
445 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF DORTCHES...OR 15 MILES NORTH OF
NASHVILLE...MOVING SOUTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...RED OAK...CASTALIA...AVENTON...GLENVIEW AND MEDOC
MOUNTAIN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3618 7778 3593 7796 3609 7822 3621 7806
3621 7802 3620 7801 3629 7795
TIME...MOT...LOC 2002Z 038DEG 7KT 3618 7793
77Special weather statement, Sep 4, 3:08 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT FRI SEP 4 2015
NCZ042-043-078-042115-
JOHNSTON NC-WILSON NC-WAYNE NC-
408 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EAST
CENTRAL JOHNSTON...WILSON AND NORTHEASTERN WAYNE COUNTIES UNTIL 515
PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WILSON
TO 9 MILES NORTHEAST OF FREMONT...AND MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...MICRO...KENLY...LUCAMA...STANTONSBURG...BLACK
CREEK...PIKEVILLE...SARATOGA AND SIMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3547 7808
3561 7827 3580 7800 3575 7784 3562 7774
TIME...MOT...LOC 2008Z 020DEG 11KT 3573 7798 3560 7782
77Special weather statement, Sep 4, 3:33 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT FRI SEP 4 2015
NCZ021-022-038-042130-
GUILFORD NC-DAVIDSON NC-FORSYTH NC-
433 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN GUILFORD...
NORTHEASTERN DAVIDSON AND EASTERN FORSYTH COUNTIES UNTIL 530 PM
EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KERNERSVILLE...OR 10 MILES EAST OF
WINSTON-SALEM...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... WINSTON-SALEM...HIGH POINT...
THOMASVILLE... KERNERSVILLE... SUMMERFIELD...
STOKESDALE... MIDWAY...WALKERTOWN AND OAK HOLLOW MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3625 8013 3619 7990 3592 8000 3592 8005
3588 8005 3596 8033
TIME...MOT...LOC 2032Z 021DEG 10KT 3613 8008
77Special weather statement, Sep 4, 3:55 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT FRI SEP 4 2015
NCZ039-040-075-076-042145-
RANDOLPH NC-LEE NC-CHATHAM NC-MOORE NC-
455 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN RANDOLPH...SOUTHWESTERN LEE...SOUTHWESTERN CHATHAM AND
NORTHERN MOORE COUNTIES UNTIL 545 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF NORTH CAROLINA ZOO TO 10 MILES SOUTHWEST OF GOLDSTON TO
NEAR SANFORD...AND MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH... HEAVY RAIN... AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANFORD...CARTHAGE...SEAGROVE...WHISPERING PINES...ROBBINS...VASS...
CAMERON...HARPERS CROSSROADS...TRAMWAY AND GLENDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3568 7968 3558 7946 3553 7918 3526 7922
3528 7955 3535 7973 3551 7977 3551 7981
TIME...MOT...LOC 2054Z 014DEG 8KT 3558 7965 3551 7949 3549 7927
77Thunderstorm Wind, Davidson
- When
- September 4, 3:57 PM EST
- Where
- Davidson County, 1.38 mi N of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 35.840, -80.270
A tree fell on a house in the 200 block of Hillside Drive in Lexington.
Hail, Davidson
- When
- September 4, 4:31 PM EST
- Where
- Davidson County, 1.32 mi ESE of Welcome
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.910, -80.250
Thunderstorm Wind, Davidson
- When
- September 4, 4:33 PM EST
- Where
- Davidson County, 1.49 mi SSW of Reedy Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 35.900, -80.340
A few trees fell on Friendship Church Road near the intersection of Byerly Road and Old Mill Farm Road.
Thunderstorm Wind, Wilson
- When
- September 4, 5:28 PM EST to 5:29 PM EST
- Where
- Wilson County, 0.89 mi NW of Wilson to 0.59 mi SSE of Wilson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.740, -77.930
A couple of trees were blown down along a swath between Woodland Drive and Spruce Street in Wilson.
Thunderstorm Wind, Stanly
- When
- September 4, 5:41 PM EST to 6:05 PM EST
- Where
- Stanly County, 0.43 mi NE of Albemarle to 0.94 mi NNE of Big Lick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 35.375, -80.215
Numerous trees were blown down along a swath from Old Salisbury Road in North Albemarle to Lakewood Drive in Oakboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Florida, September 4, 2015$252,000 · 2 events
- Hail and Damaging Winds in Illinois, September 4, 2015$125,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, September 4, 2015$105,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, September 4, 2015$48,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Ohio, September 4, 2015$30,000 · 1 in hail · 16 events
- Damaging Wind in Illinois, September 4, 2015$60,000 · 63 kt wind · 1 event
- Damaging Winds in Pennsylvania, September 4, 2015$46,000 · 50 kt wind · 3 events
- Damaging Wind in Nebraska, September 4, 2015$40,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Virginia, September 4, 2015$19,000 · 1 in hail · 17 events
- Hail and Lightning Strikes in Florida, September 4, 2015$25,000 · 0.88 in hail · 5 events
- Hail and Damaging Winds in North Carolina, September 4, 20151 injured · $3,000 · 1 in hail · 9 events
- Damaging Winds in Pennsylvania, September 4, 2015$18,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599767, 599766, 599768, 599769, 599770.